Senior Sex (cont.)
In this Article
What Else May Cause Sexuality Problems?
Surgery. Many of us worry about having any kind of surgery - it is especially troubling when the genital area is involved. Happily, most people do return to the kind of sex life they enjoyed before having surgery.
Medications. Some drugs can cause sexual problems. These include some blood pressure medicines, antihistamines, antidepressants, tranquilizers, appetite suppressants, diabetes drugs, and some ulcer drugs such as ranitidine (Zantac). Some can lead to impotence or make it hard for men to ejaculate. Some drugs can reduce a woman's sexual desire. Check with your doctor. She or he can often prescribe a different drug without this side effect.
Alcohol. Too much alcohol can cause erection problems in men and delay orgasm in women.
Viewers share their comments
Senior Sex - Emotions Question: How have emotions affected your sex life as you've aged?
Senior Sex - Improvement Question: In what ways have you worked to improve your sex life as you get older?
Senior Sex - Safe Sex Question: If you're a sexually active senior who has more than one partner, how do you practice safe sex?
Get the latest health and medical information delivered direct to your inbox FREE!